MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was returned to the olympus service center and the evaluation found the image of the scope was flickering/no image.The scope failed the leak test due to a cut/hole in the instrument channel; fluid invasion was observed inside the scope connector and caused the flickering/no image condition.Additionally, the adhesive from the forceps cover glue and probe unit were peeling.The adhesive from the bending section cover was cracked and the control knobs had play/loose tension.The scope was repaired to specifications and returned to the customer.A review of the scope's repair history shows the scope was last serviced via repair on (b)(6) 2020 due to a damaged bending section cover.The legal manufacturer performed the device history records for this device and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The investigation was completed by the legal manufacturer and determined that there is no manufacturing, material or processing related cause for this failure mode.Considering the manufacturing year, 2014, of the device, there is a possibility of the adhesive peeling off due to aging and other factors.In addition, it is likely that the malfunction of the adhesive peeling at the forceps cover was a result of external force such as strong rubbing on the part in normal use including reprocessing.As stated on the ifu (instruction for use) and as a preventive measure, the user manual states: be sure to prepare another endoscope to avoid interruption of the examination due to equipment failure or malfunction.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
During preparation for use of an unspecified diagnostic procedure, the evis exera ii ultrasound gastro-video scope reportedly had no image, no pictures.No patient involvement was reported.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11646362
Report Number8010047-2021-04774
Device Sequence Number3052641
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1